Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 23, 2005, 4:49 AM CST for Hill County, Limestone County, McLennan County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2005, 4:49 AM CST (10:49 UTC)
- Expired
- Feb 23, 2005, 5:33 AM CST
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Hill County, TX, Limestone County, TX, McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 11:30 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:55 AM CST, 54 minutes earlier.
Area forecast discussion, Feb 23, 3:55 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 355 AM CST WED FEB 23 2005 .DISCUSSION... SEVERE THUNDERSTORMS WINDING DOWN FOR THIS ROUND. NOW THE BIG PROBLEM IS PRECIP FOR WEDNESDAY EVENING/THURSDAY MORNING. MODELS AGREE THAT FRONT WILL MOVE BACK SOUTH WEDNESDAY AFTERNOON. HOWEVER...NGM AND ETA PRODUCE ANOTHER LARGE PRECIP BULLSEYE WHILE GFS HAS ONLY A FEW HUNDREDTHS ACROSS OUR CWA AND HITS THE PRECIP HARD FARTHER TO THE SOUTHWEST. AS FAR AS I CAN TELL...THE DIFFERENCE IS THAT NGM AND ETA KEEP MOIST SOUTH OR SOUTHEAST FLOW OVERRUNNING ABOVE THE FRONT WHILE GFS HAS NO ISENTROPIC LIFT TO SPEAK OF. I WILL INCLUDE PRECIP...BUT WILL NOT GO FOR THE HIGH QPF BECAUSE OF THE UNCERTAINTY. UNSETTLED PATTERN LIKELY CONTINUES INTO THURSDAY. IN THE LONGER TERM REX BLOCK OVER SOUTHWEST SLOWLY WEAKENS AND BY SUNDAY EJECTS EASTWARD INTO THE PLAINS. WEEKEND MAY BE A BIT UNSETTLED...BUT MOISTURE AND DYNAMICS FOR LARGE SCALE PRECIP ARE NOT IN PLACE. BY EARLY NEXT WEEK UPPER RIDGE SITS IN PLACE FROM MEXICO NORTH THROUGH FOUR CORNERS AND NORTH TEXAS WILL HAVE A COUPLE OF DAYS OF DRY WEATHER UNTIL NEXT UPPER LOW MOVES INTO SOUTHWEST ON DAY SEVEN. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 40 50 37 / 70 50 20 10 WACO, TX 64 45 51 39 / 50 50 40 30 PARIS, TX 54 41 50 37 / 70 50 20 10 DENTON, TX 56 39 49 37 / 70 50 20 10 MCKINNEY, TX 57 40 50 37 / 70 50 20 10 DALLAS, TX 57 40 50 37 / 70 50 20 10 TERRELL, TX 59 42 51 38 / 70 50 20 10 CORSICANA, TX 63 45 51 39 / 70 50 40 20 TEMPLE, TX 68 46 51 40 / 50 50 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /84
Hazardous weather outlook, Feb 23, 3:48 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CST WED FEB 23 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-232200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 348 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS NORTH TEXAS. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY SOUTH OF A GRAHAM...DALLAS...ATHENS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITHIN THIS AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY LATE THIS AFTERNOON AND AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ACROSS NORTH TEXAS. FINALLY...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT...ENDING ABOUT 600 AM FRIDAY...FOR AREAS MAINLY SOUTH OF AN EASTLAND... HILLSBORO...ATHENS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Feb 23, 12:36 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1225 AM HAIL SUMNER 33.74N 95.67W
02/23/2005 1.75 INCH LAMAR TX TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED IN SUMNERLocal storm report, Feb 23, 12:39 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1239 AM HAIL 4 W LEONARD 33.38N 96.32W
02/23/2005 0.75 INCH FANNIN TX TRAINED SPOTTER
REPORTED BY AMATEUR RADIO SPOTTERSLocal storm report, Feb 23, 1:26 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0123 AM FLASH FLOOD PRIDDY 31.67N 98.51W
02/23/2005 MILLS TX LAW ENFORCEMENT
WATER OVER ROAD HWY 16 NORTH, ALSO ON FM 218Local storm report, Feb 23, 1:32 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0124 AM FLASH FLOOD PRIDDY 31.67N 98.51W
02/23/2005 MILLS TX LAW ENFORCEMENT
WATER OVER HIGHWAY 16 AND FARM ROAD 218 NEAR PRIDDYLocal storm report, Feb 23, 1:46 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0140 AM HAIL 2 W HAMILTON 31.70N 98.16W
02/23/2005 1.75 INCH HAMILTON TX LAW ENFORCEMENT
REPORTED JUST WEST OF HAMILTONLocal storm report, Feb 23, 2:28 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0215 AM HAIL GREENVILLE 33.12N 96.10W
02/23/2005 0.75 INCH HUNT TX GREENVILLE POLICE DEPT
THREE-QUARTER INCH DIAMETER HAIL REPORTED IN GREENVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 62 min |
| Feb 22, 11:06 PM CST | Severe Thunderstorm Warning | FWD | Collin | 54 min |
| Feb 22, 11:50 PM CST | Flash Flood Warning | FWD | Comanche | 3 hr |
| Feb 22, 11:55 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 65 min |
| Feb 23, 12:00 AM CST | Severe Thunderstorm Warning | FWD | Mills | 45 min |
| Feb 23, 12:00 AM CST | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| Feb 23, 12:29 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 61 min |
| Feb 23, 12:41 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 64 min |
| Feb 23, 12:43 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Feb 23, 12:57 AM CST | Flash Flood Warning | FWD | Mills | 2 hr |
| Feb 23, 12:59 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 61 min |
| Feb 23, 1:02 AM CST | Severe Thunderstorm Warning | FWD | Collin | 58 min |
| Feb 23, 1:32 AM CST | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Feb 23, 1:42 AM CST | Flash Flood Warning | FWD | Erath, Hamilton | 2 hr |
| Feb 23, 1:47 AM CST | Severe Thunderstorm Warning | FWD | Hamilton | 58 min |
| Feb 23, 2:11 AM CST | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Feb 23, 2:56 AM CST | Flash Flood Warning | FWD | Mills | 2 hr |
| Feb 23, 3:10 AM CST | Flash Flood Warning | FWD | Bosque | 3 hr |
| Feb 23, 3:48 AM CST | Flash Flood Warning | FWD | Hamilton | 117 min |
| Feb 23, 6:20 AM CST | Flash Flood Warning | FWD | Bell | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.